MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-4-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that during a procedure, the axium coil was stuck at the distal part of the microcatheter.The coil was stretched and detached at the anterior cerebellar artery (aca) and was difficult to be taken out.It was noted that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).There was no damage to the catheter.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat a ruptured saccular aca aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 2.8mm.Blood flow and vessel tortuosity were normal.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14279486
Report Number2029214-2022-00757
Device Sequence Number6256510
Product Code KRD
UDI-Device Identifier00847536029873
UDI-Public00847536029873
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2023
Device Model NumberQC-3-4-3D
Device Catalogue NumberQC-3-4-3D
Device Lot NumberB103768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/04/2022
Date Device Manufactured10/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale